Multi-drugs Abuse Co-ingested with Fake Methanol Beverages in the Indo- nesian Adolescent: A Case Report
Author(s): Dadang H Somasetia*
The multi-drug abuse among adolescents with illicit drugs co-ingested with some fake methanol beverages at a recreational party becomes popu- lar in Indonesia. Methanol poisoning might lead to severe illness or death. Methanol ingestion in Indonesia is often correlated with an outbreak and high morbidity and mortality. Tramadol, clonazepam, and chlorproma- zine mixed with the cheesy fake methanol beverages induce profound al- tered consciousness and seizure.
We present the case of a 17 year old girl with repeated seizures, vomit, and decreased consciousness at home after taking of illicit drugs (tramadol, clonazepam, and chlorpromazine) co-ingested with a fake methanol bev- erage at a recreational party three hours before; lead to pediatric intensive care unit (PICU) admission and prolonged hospital stay.
This case highlights the acute management of patients who suffered from multi-drug abuse co-ingestion with a fake methanol beverage. Early de- tection and treatment are mandatory. The comprehensive rehabilitation program after recovery is a challenge.